I'll try to keep this short, but I'm basically wondering if my GP is overreacting or not. Here is my sequence of events:
Nov 2009 - Celiac Diagnosis tTG=56 - biopsy Marsh 3B - b12=210 ferritin=60
Nov 2010 - tTG=40 - b12=180 - ferritin=52
Mar 2011 - Addison's diagnosis with low cortisol and high ACTH - started cortisone
July 2011 - Hypopituitary diagnosed with severely low free testosterone and low LH/FSH - started testosterone therapy
Aug 2011 - tTG=286 - B12=151 - ferritin=48
Sept 2011 - tTG=275 - B12=75 - ferritin=19
I started to get really sick and lost 30 lbs in 3 months, so I had a repeat biopsy and tTG in Aug of this year. Endoscopy showed damage has improved slightly to Marsh 3A, but still there, yet tTG is now 286 (normal <20). GI was extremely confused. Endoscopy showed increased IEL and it worded it as "extremely heavy plasma cell and IEL infiltrate, but no definite abnormal cells found". I am waiting for immunostaining to be done to check for refractory, but it takes awhile. AT my age, I'd expect this is not the case.
While waiting I went to my GP and told her I've been having lots of joint pain, nerve type pain and feeling weak as of late. She rechecked my B12 and it was 75 (range 250 - 1000). My ferritin was rechecked too and it was 19 (range 50 - 300). My GP is really concerned with the sudden drop, especially since I am a 25 year old male, so I should be higher. She has called my Gastro and asked him to see my immediately as she said my levels should not drop that fast. I;m not too worried honestly, as I have addison's and autoimmune hypopituitarism (caused low testosterone and LH/FSH) as well, so I know my body is messed up.
Does anybody have any experience like this or knowledge in the area, as help is appreciated. I'm just not sure if her worry is warranted or are these levels not that bad? Any help or advice is appreciated! Thanks.
You're primary has every right to be concerned-- that is LOW! This could be causing all your nerve issues. She is most likely concerned that you are not absorbing the iron and b12. I am curious do you take any anti-acids as this will destroy your ability to absorb iron and b12?
There is a host of things that it could be and I do not think that your primary is over reacting.
Has your doctor discussed with you the possibilities that you have Refractionary Sprue? My Gastro has decided that is my problem due to the fact I have not responded to the diet after 2 1/2 years. He also has done two biopsies and my villa have NOT grown back. He placed me on a temporary steroid and it did lower my antibody count, but it has returned to being elevated. I watch my diet like a Hawk, so I know it should not be that. With your symptoms you might want to speak with the Dr. regarding a med that would stop the antibodies so your body can rest. Just a thought....hope it helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.